Toggle Main Menu Toggle Search

Open Access padlockePrints

Bayesian inference for nonlinear multivariate diffusion models observed with error

Lookup NU author(s): Dr Andrew Golightly, Professor Darren Wilkinson

Downloads


Abstract

Diffusion processes governed by stochastic differential equations (SDEs) are a well-established tool for modelling continuous time data from a wide range of areas. Consequently, techniques have been developed to estimate diffusion parameters from partial and discrete observations. Likelihood-based inference can be problematic as closed form transition densities are rarely available. One widely used solution involves the introduction of latent data points between every pair of observations to allow a Euler-Maruyama approximation of the true transition densities to become accurate. In recent literature, Markov chain Monte Carlo (MCMC) methods have been used to sample the posterior distribution of latent data and model parameters; however, naive schemes suffer from a mixing problem that worsens with the degree of augmentation. A global MCMC scheme that can be applied to a large class of diffusions and whose performance is not adversely affected by the number of latent values is therefore explored. The methodology is illustrated by estimating parameters governing an auto-regulatory gene network, using partial and discrete data that are subject to measurement error. © 2007 Elsevier B.V. All rights reserved.


Publication metadata

Author(s): Golightly A, Wilkinson D

Publication type: Article

Publication status: Published

Journal: Computational Statistics & Data Analysis

Year: 2008

Volume: 52

Issue: 3

Pages: 1674-1693

ISSN (print): 0167-9473

ISSN (electronic): 1872-7352

Publisher: Elsevier BV

URL: http://dx.doi.org/10.1016/j.csda.2007.05.019

DOI: 10.1016/j.csda.2007.05.019


Altmetrics

Altmetrics provided by Altmetric


Actions

Find at Newcastle University icon    Link to this publication


Share